MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 STD OFF; FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 STD OFF; FEMORAL STEM
Catalog Number 157001100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical record received and was reviewed on mar 6, 2023.After review of medical record, patient was revised to address failed right total hip arthroplasty.Patient experienced pain, elevated metal ion, and xrays shows that the components appear to be with osteolysis.Revision notes stated that two screws within the acetabulum were tightened and noted to be well ingrown.There was minimal shucking and polyethylene liner and ceramic head were used during the revision to be implanted.Doi: (b)(6) 2010 - dor: (b)(6) 2022 (right hip).
 
Event or Problem Description
Medical records received.On (b)(6) 2006, the patient had a left total hip arthroplasty to address osteoarthritis.Depuy components were placed during this procedure.(captured in (b)(4)).On (b)(6) 2010, the patient had a right total hip arthroplasty to address osteoarthritis.Depuy components were implanted at this time.On (b)(6) 2022, the patient had a right revision to address failed right total hip arthroplasty.It was noted the patient had pain, and elevated serum levels of cobalt and chromium, and radiographs showed osteolysis.Depuy metal on metal head/liner was revised to poly on the ceramic construct.Depuy components were implanted during this procedure.On (b)(6) 2022, the patient had a right hip revision to address right hip cellulitis.The postoperative diagnosis included hematoma and fascia/gluteus dehiscence.The patient was experiencing swelling, pain, and some redness.The patient was noted to be 6 weeks postop from right revision to ceramic on poly bearing surface.(captured in (b)(4)).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post-market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: b5, b7, d4 (lot, udi, expiration), d10, g4 (pma), h4, g6 (clinical code) corrected: d1, d2, d4 (catalog).
 
Event or Problem Description
Medical records were received: in 2012 patient had injections due to discomfort.On (b)(6) 2022 patient underwent revision due to discomfort and developed an infection afterward.On (b)(6) /2022 medical record notes the patient then underwent a right hip surgery and was found to have infection and is now on iv antibiotics.The patient has pain in the right hip on (b)(6) 2022 medical records note the patient started experiencing leaching of metals in her 10+-year-old replacement hip joint into her body and causing cognitive and psychological changes" on (b)(6) 2022 lab results are noted to be cobalt 5.4 on (b)(6) 2022 neurological visit to address elevated blood and serum and cobalt levels and the potential that it could be causing cognitive symptoms.It was noted that it was unlikely that the patient¿s level to cause neurological symptoms or contribute to the patient¿s mild cognitive impairment.Doi: on (b)(6) 2010, dor: on (b)(6) 2022 , affected site: right hip.
 
Additional Manufacturer Narrative

Brand Name
SUMMIT POR TAPER SZ4 STD OFF
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16564193
Report Number1818910-2023-06079
Device Sequence Number5498420
Product Code LPH
UDI-Device Identifier10603295059356
UDI-Public10603295059356
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Catalogue Number157001100
Device Lot NumberEP4C31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/21/2023
08/17/2023
10/04/2023
01/17/2024
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date03/21/2023
08/23/2023
10/05/2023
01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +5; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINNACLE MTL INS NEUT36IDX50OD; PINNACLE SECTOR II CUP 50MM; SUMMIT POR TAPER SZ4 STD OFF; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER METAL; UNK HIP BONE SCREW; UNK HIP BONE SCREW; UNK HIP FEMORAL HEAD METAL; UNK HIP FEMORAL STEM SUMMIT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight92 KG